Authorities Warn Of Street Drug Laced With Bug Spray That Causes Zombie Like Effects
INDIANAPOLIS, IN (WXIN/CNN) - Officials said because of a street drug that contains bug spray, they are seeing a big spike in overdoses.
The street drug known as KD has a devastating effect on its users.
First responders found one user crawling in the grass, unresponsive and struggling to breathe, after medics say he overdosed on KD.
"We describe it as being like a zombie. They cannot talk to us," said Capt. Chris Major of the Indianapolis Fire Dept.
Major, described the effects the drug KD has on its users.
"Their movements are very slow, lethargic, a lot of drooling, kind of a loss of function overall. We find them with their clothes off, they've done that to themselves, they are eating the grass, pulling dirt off the ground, trying to put it in their mouth," said Major.
Authorities said that KD is a mix of either marijuana, spice or tobacco doused in bug spray, then it’s consumed by smoking the mix.
"People will pass out while it's still in their hands, that's how fast it takes effect" said Major.
Major said his team had about 12 KD overdose runs in one day.
Last year, Major’s team had nearly 5,100 overdose runs, and several of those were for KD overdoses.
Major said once his team arrives, they can’t do much to help the user, except take their blood pressure and wait for an ambulance.
Copyright 2018 WXIN via CNN. All rights reserved.
Source : http://www.tucsonnewsnow.com/story/37788891/drug-laced-with-bug-spray-causes-zombie-like-behavior269